Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Numbness in different parts of body, swelling in legs, chest pain on drinking alcohol. Treatment?

For a couple of years my friend has had different parts of his body that he has no feeling in,for about 12 months when he drinks his feet and lower legs swell badly and now to top it off he tells me he gets chest pains now and then !!!! He is 52 and I am screaming at him to go to the doctors. Am I panicking for no reason?
Asked On : Sun, 13 Jan 2013
Answers:  1 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Addiction Medicine Specialist 's  Response

You have not mentioned if your friend is a regular drinker or not and what his usual alcohol intake is. The symptoms that you have described indicate some kind of neuropathy, which may be due to heavy alcohol intake for years or may be associated with other diseases ike diabetes mellitus. He needs a thorough evaluation, including that of renal function.Your concern is well-founded and your friend would do well to consult a doctor.

Best wishes.
Answered: Mon, 3 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor